MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 18"(45CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 18"(45CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y740D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that a patient underwent gyn procedure on (b)(6) 2018 and suture was used.The suture broke when the surgeon pulled the suture through tissue a different type of suture was used to complete the procedure.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.A paper lid, a winding former with three re-parked needles from slot # 1 to 3 and 8, four needle/suture combinations form slot # 4 to 7 of product code (b)(4) were returned for analysis.This product code requires 8 strands per packet.During the visual inspection of sample, the swage and attachment area were as expected.Also, needle/suture combinations and suture pieces have begun with the process of disintegration, since the sutures were breakage in several sections.The product code (b)(4) contains an absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.In addition, the foil was not returned for evaluation to determine if any damaged was present, that could be attributable to degradation of the suture.Due to foil was not received for evaluation, no conclusion could be reached as to what may have caused the reported incident, the assignable cause of the reported complaint could not be determined.Representative samples were returned for evaluation.During the visual inspection of the samples, no defects were found on the packages.Samples were opened and the swage and attachment area of needles were as expected.The sutures were dispensed without problems and examined along of the strand and no defects were observed.A functional test was performed and the tensile force were above the minimum requirements.Per the condition of the representative samples, no performance - breakage suture was found on the sutures and the tested sample met the finished goods requirements.

Brand Name
MONOCRYL SUTURE 18"(45CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7560374
Report Number2210968-2018-73202
Device Sequence Number16187091
Product Code GAN
UDI-Device Identifier10705031059559
UDI-Public10705031059559
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberY740D
Device Lot NumberLK6868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1